Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 20, 2007, 12:49 PM MDT for Hudspeth County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2007, 12:49 PM MDT (18:49 UTC)
- Expired
- Jun 20, 2007, 1:45 PM MDT
- In force
- 56 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4191 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:05 AM MDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 20, 3:05 AM MDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 AM MDT WED JUN 20 2007 .SYNOPSIS... LOW LEVEL EASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO SOUTHERN NEW AND WESTERN TEXAS RESULTING IN A FEW AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION. HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL ALSO KEEP TEMPERATURES VERY WARM THROUGH THE NEXT SEVEN DAYS. && .DISCUSSION... DRY AIR CONTINUES TO COVER THE CWA EARLY THIS MORNING WITH DEWPOINTS ONLY IN THE 25 TO 30 RANGE. AIR IS CONSIDERABLY MORE MOIST TO THE EAST WITH DEWPOINTS ABOVE 60 OVER EXTREME SOUTHEASTERN NEW MEXICO AND JUST EAST OF GDP. SURFACE HIGH PRESSURE WILL BUILD INTO CENTRAL/EASTERN TEXAS TODAY WHILE THERMAL TROUGH/HEAT LOW BECOMES BETTER DEFINED THROUGH GREAT BASIN INTO ARIZONA. PATTERN EVOLUTION AT LOW LEVELS WILL GENERATE INCREASING EAST TO SOUTHEAST FLOW ACROSS MOST OF THE CWA...ESPECIALLY EASTERN AND CENTRAL AREAS WITH ATTENDANT INFLOW OF BOUNDARY LAYER MOISTURE FROM THE GULF OF MEXICO. EXPECT PRECIPITABLE WATER AMOUNTS TO INCREASE NEAR AN INCH AS FAR AS THE RIO GRANDE BY LATE AFTERNOON WITH MOST UNSTABLE CAPES EXCEEDING 1000 J/KG. SO CONVECTIVE POTENTIAL SHOULD BE ON THE INCREASE. INHIBITING FACTOR WILL BE STRONG UPPER RIDGE WITH AN ASSOCIATED 595 HEIGHT CENTER AT 500 MB OVER NORTHERN NEW MEXICO. THIS FEATURE WILL KEEP CWA IN LARGE SCALE SUBSIDENCE UNDER WARM AIR ALOFT. DAYTIME HEATING SHOULD BE SUFFICIENT THEN FOR MAINLY ISOLATED STORMS THIS AFTERNOON AND EVENING WITH ENHANCED LIFT FROM UPSLOPE BRINGING HIGHER RISK OF STORMS OVER MOUNTAINS. WARM AIR ALOFT/HIGHER WET BULB ZERO HEIGHTS INDICATE LOW THREAT OF LARGER HAIL BUT SURFACE DEWPOINT DEPRESSIONS ABOVE 45 F SUGGEST A FEW STRONGER DOWNDRAFTS. LATEST GFS CONSISTENT WITH PREVIOUS RUNS IN PLACING NORTHEAST TO SOUTHWEST ORIENTED UPPER RIDGE EXTENDING THROUGH VICINITY OF NORTHEAST TO WEST CENTRAL NEW MEXICO FROM THURSDAY THROUGH THE WEEKEND AND BEYOND. THUS THE CWA WILL LIKELY EXPERIENCE LARGE SCALE WEAK SUBSIDENCE AND WARM AIR INFLOW ALOFT. LOW LEVEL FLOW WILL REMAIN MAINLY FROM THE EAST AND SOUTHEAST VIA HEAT LOW WEST OF THE DIVIDE AND HIGH PRESSURE ACROSS EAST TEXAS. ASSOCIATED INFLOW OF LOW LEVEL MOISTURE COMBINED WITH VERY WARM TEMPERATURES SHOULD THEREFORE INITIATE THUNDERSTORMS OVER THE FORECAST PERIOD ALTHOUGH PROXIMITY OF RIDGE ALOFT WILL KEEP COVERAGE MAINLY ISOLATED. && .AVIATION... A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES DURING THE AFTERNOON AND EVENING FROM SHOWERS AND THUNDERSTORMS...OTHERWISE VFR WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 72 97 72 99 / 20 20 20 20 10 SIERRA BLANCA TX 93 64 95 64 97 / 20 20 20 20 10 LAS CRUCES 98 68 97 68 99 / 20 20 20 20 10 ALAMOGORDO 93 64 95 64 97 / 20 20 20 20 10 CLOUDCROFT 72 49 73 49 74 / 30 30 20 20 20 TRUTH OR CONSEQUENCES 95 66 94 66 96 / 20 20 20 20 10 SILVER CITY 91 60 89 60 91 / 20 20 20 20 10 DEMING 96 66 97 66 99 / 10 10 20 20 10 LORDSBURG 96 67 96 67 99 / 10 10 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Jun 20, 11:28 AM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1128 AM MDT WED JUN 20 2007 NMZ022>025-030>032-TXZ055-056-211730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1128 AM MDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SOME SEVERE WEATHER THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE. THE MAIN THREAT WILL BE STRONG GUSTY WINDS PRODUCED BY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...BUT WE SHOULD STAY MAINLY ISOLATED. THE BEST CHANCES FOR THUNDERSTORMS WILL CONTINUE TO BE EAST OF THE RIO GRANDE WERE THE MOST MOISTURE WILL REMAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY EAST OF THE RIO GRANDE.
In the hours before
Special weather statement, Jun 20, 12:14 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1214 PM MDT WED JUN 20 2007 NMZ024-025-032-TXZ055-056-210000- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1214 PM MDT WED JUN 20 2007 ...SEVERE WEATHER POSSIBLE ACROSS THE BORDERLAND TODAY... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN AN INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. ACTIVITY IS ALREADY DEVELOPING ACROSS EASTERN PORTIONS OF THE REGION...INCLUDING OTERO AND HUDSPETH COUNTIES. BY MID-AFTERNOON...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL SPREAD WESTWARD INTO DONA ANA AND EL PASO COUNTIES. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE QUITE STRONG...CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 50 MPH...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...AND VERY HEAVY RAINFALL. LOCALIZED FLOODING WILL BE A POSSIBILITY. IN ADDITION...A FEW ISOLATED STORMS MAY ALSO BECOME SEVERE THIS AFTERNOON. PLEASE STAY ABREAST OF THE LATEST WEATHER SITUATION TODAY VIA LOCAL MEDIA...NOAA WEATHER RADIO...OR THE INTERNET AT WWW.WEATHER.GOV SLASH EL PASO. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:18 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 57 min |
| Jun 20, 2:54 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 33 min |
| Jun 20, 1:48 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 27 min |
| Jun 20, 2:02 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 58 min |
| Jun 20, 2:35 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 40 min |
| Jun 20, 3:11 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.